Update and thanks for the great feedback!

Back on 10/26, I introduced my current situation and myself. I want to thank everyone for his or her comforting words, encouragement, and advice. Thanks so much for the messages. I agree with Frank’s posting. Anything could have caused this...viruses, etc. Also, my concern with a pacemaker could be masking the real cause.

I want to share this with everyone. Might be a remote possibility that you or somone you know had a terrible experience with medications that resulted in a PM. I tell this to my docs and they think I am crazy. I was healthy in July. Running 3 miles, 4 times per week. The ONLY thing I was doing different is after my annual physical I was put on 40mg Zocor at the end of the month. About 3 to 4 weeks after starting the statin is when I started feeling lousy. Call it a coincidence, but it is pretty ironic. Nobody agrees that a statin medication has this side effect. It says serious side effect can be myopathy. They tell me "yes, but that is not your case." So, this leads me to today.

I just got back from seeing my EP doc (second opinion). Again, we do not know the cause. Both EP docs say it is 50/50 whether to put one in or not. I am not kidding. It is up to me, and have been sent home twice now to think about it. My situation is so trivial. Best guess from them is I may feel 30 to 50% better. I pressed my second opinion doc for some kind of diagnosis. I get idiopathic bradycardia with presenting symptoms of CFS and POTS but do NOT meet with criteria for an actually diagnosis of CFS and POTS. That came from my autonomic dr who cleared me with any dysautonomia.

The second opinion EP doc tells me the PM he would use is two leads. Something about pacing the right atrium when it needs it. The ventricle lead will be there if we need it later. Rate response feature for the slow and high heart rate and a sleep mode. Right over my head!

Well, I felt the need to expound alittle. Not any less anxious or frustrated than in October. Talking it over with my wife, I am going to get the PM. At this point, I have to try something. I need to get back to work and desire to get back to graduate school. Life has to move on.

Happy Holidays to everyone and safe travels.



4 Comments

You wont regret it

by peter - 2007-11-30 03:11:30

I think you have made the right decision to go for the pacemaker. It will put your mind at rest and will protect you against the dangers of bradycardia. Since it will be only a demand pacemaker you need not worry to much about failures. Good luck Peter

Statins

by ElectricFrank - 2007-12-01 05:12:33

Buster,
Have you quit the statins? The docs are too caviler about them. I have known 3 close friends and relatives who have had problems with them. One was a competition roller skater. He was so proud about getting his LDL way down and couldn't understand why I refuse to take them. Then he started having problems with weak muscles, lack of endurance, and just felt lousy. I really jumped him about checking with his doc. The doc told him much the same story you mention (probably a drug company recommendation), but said he would run a liver function test if he would feel better. Guess what, my friend got a call at 11:00PM to STOP the statins. It took him nearly a year to get back his strength.
My sister developed a bile duct obstruction just a few weeks after starting statins. 6 months later she was diagnosed with bile duct cancer. There is no telling what the relationship was but it sure is strange. She too was very active and feeling great until the statins.
The problem is dealing with a doctor who gets this fearful sound in his voice and tells you about your increased risk of a heart attack if you don't take the statins. I'm seeing a new doc next week and I plan on telling right off the bat that I am not interested in taking statins and that I accept my risk of dying in order to have a quality life.
Good luck,
frank

RE: Statins

by Buster - 2007-12-02 07:12:54

My liver enzymes came back normal. Since stopping the medication my legs do not feel heavy. My chief complaint is my breathing. I am not gasping for air but I have this need off/on to take deep breaths in order to get a satisfying breath. In addition to fatigue. Some days better than others. I am going to a lipid disorder doc on Wed. Nobody can explain the cause of my arrhythmia issues or want to investigate the possible link between Zocor and my current health status. I have reflected back time and time again about the possible causes. I am mentally tired of laboring over the issue and trying to find the cause. However, I just wish the docs would listen.

Getting them to listen

by ElectricFrank - 2007-12-03 01:12:31

If you don't have some common ailment that the drug detail salesman has a med for, It is almost impossible to get them to listen. I've also noticed that if I tell them what I suspect is the problem they will automatically rule that out without checking. One thing that seems to work a bit better is to ask them for a list of the possible causes for the symptoms. Then ask what would rule out each one.

The problem is that when we don't feel well it is the last time we want a hassle from a doctor.

There is a good book out called "How Doctors Think" by Jerome-Groopman,MD. It really gives insight into the problem from an insiders point of view.

frank

You know you're wired when...

You’re a battery-operated lover.

Member Quotes

Your anxiety is normal. It takes some of us a little time to adjust to the new friend. As much as they love you, family and friends without a device just cannot understand the adjustment we go through. That is why this site is so valuable.